Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 17, 2017, 5:21 AM PDT for Nye County, Nevada. It took effect at May 17, 2017, 9:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 5:21 AM PDT (12:21 UTC)
- In effect from
- May 17, 2017, 9:00 AM PDT
- Expired
- May 17, 2017, 8:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 0.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737 WWUS75 KLKN 171221 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 521 AM PDT Wed May 17 2017 NVZ040-180300- /O.NEW.KLKN.WI.Y.0014.170517T1600Z-170518T0300Z/ Northwestern Nye County- 521 AM PDT Wed May 17 2017 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 9 AM this morning to 8 PM PDT this evening. * WINDS...Northwest 20 to 35 mph with gusts of 40 to 55 mph. * TIMING...Winds will increase by the mid-morning and remain gusty into the early evening hours. * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-171500- /O.CON.KLKN.WI.Y.0013.000000T0000Z-170517T1500Z/ Southeastern Elko County- 521 AM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WINDS...West to northwest winds of 20 to 30 MPH, gusting to 55 MPH. Locally higher gusts will be possible along I80 near Silver Zone Pass and Alternate US Highway 93. * TIMING...Winds will remain strong through this morning. * IMPACTS...Motorists should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JR
2 follow-up statements
476 WWUS75 KLKN 172104 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 204 PM PDT Wed May 17 2017 NVZ040-180300- /O.CON.KLKN.WI.Y.0014.000000T0000Z-170518T0300Z/ Northwestern Nye County- 204 PM PDT Wed May 17 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 20 to 35 mph with gusts of 40 to 55 mph. * TIMING...Winds will remain gusty into the early evening hours. * IMPACTS...Drivers should be prepared for strong winds and hazardous driving conditions, especially when driving high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
300 WWUS75 KLKN 180305 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 805 PM PDT Wed May 17 2017 NVZ040-180415- /O.EXP.KLKN.WI.Y.0014.000000T0000Z-170518T0300Z/ Northwestern Nye County- 805 PM PDT Wed May 17 2017 ...WIND ADVISORY HAS EXPIRED... Winds have diminished across the Advisory area. Thus the Wind Advisory has been allowed to expire. $$ LW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 17, 3:06 AM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 17, 3:06 AM PDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Elko NV 306 AM PDT Wed May 17 2017 .SYNOPSIS...A late season snow storm has moved across Nevada and will continue to impact most of the central and northern parts of the state through Thursday. Travel will be impacted over a large area, especially in the northeast. Warmer and drier weather returns this weekend. && .SHORT TERM...Today through Friday. An upper level low is currently centered over southern Idaho, with jet energy pushing through Northern and Central NV while the associated cold front slides southeastward through Central NV. Winds remain gusty across far Eastern Elko County early this morning, and as such have kept the wind advisory in tact through 8AM. Latest guidance is also now showing higher winds across Northwestern Nye County today. As such have issued a wind advisory for this area. As for the ongoing winter weather headlines over Elko County, have left them as is for now. Main snow concerns continue to be across the mountains of Northern Elko County, as well as the Ruby Mountains south of I80. Models continue to gradually back off on snow amounts, with advisory level snow amounts not likely for most areas south of I80. For now however have left the advisories in these areas going as there remains some concern for higher elevation areas including summits along I80 and foothill areas where nuisance snow and slick conditions are possible at least through the morning commute. Cool northerly flow today will keep the afternoon highs well below normal. Generally 20-25 degrees below normal across Northern NV, and 10-20 degrees below normal across Central NV. Warmer by 5-10 degrees in most areas on Thursday, with light precipitation lingering over portions of northeastern and east-central NV as the upper level low continues to drift off to the east-southeast. Higher pressure pushes in from the west on Friday with dry conditions across the region along with continued warming. Though still a couple to a few degrees below normal on Friday afternoon. .LONG TERM...Friday night through Tuesday. Long term period begins with the pesky cut-off low pressure continuing to shift out into the central US and high pressure building off the West Coast. This will keep the region under a north to northwest flow regime. This will help temper too drastic of a warm up in the wake of the departing low with lows Saturday morning dipping down into the upper 20s to 30s and afternoon highs in the 60s to lower 70s. Saturday night into Sunday, a weak shortwave will try to slide down the eastern side of the ridge. Expect enough instability during Sunday afternoon for showers and thunderstorms to develop, but overall coverage should be fairly limited with lack of layer moisture. Best chance appears to be over Elko county. On Monday, a weak frontal boundary will straddle central NV, allowing for some afternoon showers and thunderstorms to develop, but again areal coverage should be quite limited with lack of any substantial moisture. Tuesday should be dry and warmer with continued ridging over the West Coast. Expect a slow but steady warming trend through the long term with lows in generally in the 40s and highs in the 70s by next week. Winds should also be relatively light under the ridging. && .AVIATION...Expect scattered rain and snow showers over northern and eastern NV Wednesday morning through Wednesday night. Snow levels should drop to runway floors at times at KEKO and KELY terminals. MVFR conditions likely with IFR conditions possible in heavier showers. Rain and snow showers also possible near KWMC through the period while KTPH should stay dry. In route mountain obscurations likely across northern and eastern NV. Breezy west to northwest winds today with gusts 20-25 knots expected. Stronger gusts 30-40 knots at KTPH. && .HYDROLOGY...Flooding continues over much of Northern NV for the foreseeable future. Ongoing rain and snow will add a little more water to the rivers in the near-term, with warming this weekend into next week resulting in more snowmelt. As such expect some fluctuations in river and stream flows over the coming week. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 11 AM PDT Thursday for Northern Elko County-South Central Elko County-Southwestern Elko County. Winter Storm Warning until 11 AM PDT Thursday for Northern Elko County-Ruby Mountains/East Humboldt Range. Winter Weather Advisory from 8 AM this morning to 11 AM PDT Thursday for Southeastern Elko County. Wind Advisory until 8 AM PDT this morning for Southeastern Elko County. Wind Advisory from 9 AM this morning to 8 PM PDT this evening for Northwestern Nye County. && 96/84/84
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.